Alert archive / South Dakota / Red Flag Warnings in 2022
Red Flag Warning 8, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this red flag warning at Apr 4, 2022, 3:15 PM CDT for Dixon County, Nebraska; 17 counties in South Dakota. It took effect at Apr 5, 2022, 12:00 PM CDT. It was in force for 9 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 4, 2022, 3:15 PM CDT (20:15 UTC)
- In effect from
- Apr 5, 2022, 12:00 PM CDT
- Expired
- Apr 5, 2022, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Sioux Falls, SD
Counties Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, McCook County, SD, Miner County, SD, Sanborn County, SD, Turner County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 102 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 12:00 PM CDT | NON-TSTM WND GST 45 | 1 Wsw Fairfax, SD | MESONET STATION EW7290 BUTTE 8NNW. |
| Apr 5, 12:19 PM CDT | NON-TSTM WND GST 51 | 1 W Lane, SD | MESONET STATION 305 SD RWIS LANE NE CORNER OF JCT US281/SD34. |
| Apr 5, 12:21 PM CDT | NON-TSTM WND GST 53 | 14 W Platte, SD | MESONET STATION 154 SD RWIS PLATTE-WINNER BRIDGE. |
| Apr 5, 12:41 PM CDT | NON-TSTM WND GST 45 | 3 W Geddes, SD | MESONET STATION RLAS2 LAKE ANDES RAWS. |
| Apr 5, 12:46 PM CDT | NON-TSTM WND GST 46 | 5 Ese Tyndall, SD | MESONET STATION 179 SD RWIS TYNDALL. |
| Apr 5, 12:49 PM CDT | NON-TSTM WND GST 51 | 2 Nw Tripp, SD | MESONET STATION 26 SD RWIS TRIPP. |
| Apr 5, 12:50 PM CDT | NON-TSTM WND GST 49 | 2 Nnw Huron, SD | ASOS STATION KHON HURON REGIONAL AIRPORT. |
| Apr 5, 1:30 PM CDT | NON-TSTM WND GST 61 | 2 Nnw Huron, SD | ASOS STATION KHON HURON REGIONAL AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
197 WWUS83 KFSD 042015 RFWFSD URGENT - FIRE WEATHER MESSAGE National Weather Service Sioux Falls SD 315 PM CDT Mon Apr 4 2022 SDZ050-057-063-050415- /O.NEW.KFSD.FW.W.0008.220405T1700Z-220406T0200Z/ /O.CON.KFSD.FW.W.0007.000000T0000Z-220405T0200Z/ Gregory-Brule-Charles Mix- 315 PM CDT Mon Apr 4 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTH CENTRAL SOUTH DAKOTA... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTH CENTRAL SOUTH DAKOTA... The National Weather Service in Sioux Falls has issued a Red Flag Warning, which is in effect until 9 PM CDT this evening. A Red Flag Warning has also been issued from noon to 9 PM CDT Tuesday. * AFFECTED AREA...In South Dakota...Fire weather zone 050 Gregory, fire weather zone 057 Brule, and fire weather zone 063 Charles Mix. * WIND...For today, southerly sustained winds 20 to 25 mph with gusts to 35 mph. For Tuesday, west to northwesterly sustained winds 20 to 30 mph with gusts 30 to 45 mph. * HUMIDITY...Lowest relative humidity of 15 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ SDZ052-058-059-064-065-068-050415- /O.NEW.KFSD.FW.W.0008.220405T1700Z-220406T0200Z/ /O.EXA.KFSD.FW.W.0007.000000T0000Z-220405T0200Z/ Jerauld-Aurora-Davison-Douglas-Hutchinson-Bon Homme- 315 PM CDT Mon Apr 4 2022 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEASTERN SOUTH DAKOTA... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEASTERN SOUTH DAKOTA... The National Weather Service in Sioux Falls has issued a Red Flag Warning, which is in effect until 9 PM CDT this evening. A Red Flag Warning has also been issued from noon to 9 PM CDT Tuesday. * AFFECTED AREA...In South Dakota...Fire weather zone 050 Gregory, fire weather zone 057 Brule, and fire weather zone 063 Charles Mix. * WIND...For today, southerly sustained winds 20 to 25 mph with gusts to 35 mph. For Tuesday, west to northwesterly sustained winds 20 to 30 mph with gusts 30 to 45 mph. * HUMIDITY...Lowest relative humidity of 15 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NEZ013-SDZ038-053-054-060-061-066-069-070-050415- /O.NEW.KFSD.FW.W.0008.220405T1700Z-220406T0200Z/ Dixon-Beadle-Sanborn-Miner-Hanson-McCook-Turner-Yankton-Clay- 315 PM CDT Mon Apr 4 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEASTERN SOUTH DAKOTA... The National Weather Service in Sioux Falls has issued a Red Flag Warning, which is in effect from noon to 9 PM CDT Tuesday. * AFFECTED AREA...In Nebraska...Fire weather zone 013 Dixon.In South Dakota...Fire weather zone 038 Beadle, Fire weather zone 053 Sanborn, Fire weather zone 054 Miner, Fire weather zone 060 Hanson, Fire weather zone 061 McCook, Fire weather zone 066 Turner, Fire weather zone 069 Yankton, and Fire weather zone 070 Clay. * WIND...West to northwesterly sustained winds 20 to 30 mph with gusts 30 to 45 mph. * HUMIDITY...Lowest relative humidity of 15 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
207 WWUS83 KFSD 050253 RFWFSD URGENT - FIRE WEATHER MESSAGE National Weather Service Sioux Falls SD 953 PM CDT Mon Apr 4 2022 NEZ013-SDZ038-050-052>054-057>061-063>066-068>070-051100- /O.CON.KFSD.FW.W.0008.220405T1700Z-220406T0200Z/ Dixon-Beadle-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora-Davison- Hanson-McCook-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme- Yankton-Clay- 953 PM CDT Mon Apr 4 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEASTERN SOUTH DAKOTA... * AFFECTED AREA...In Nebraska...Fire weather zone 013 Dixon.In South Dakota...Fire weather zone 038 Beadle, Fire weather zone 053 Sanborn, Fire weather zone 054 Miner, Fire weather zone 060 Hanson, Fire weather zone 061 McCook, Fire weather zone 066 Turner, Fire weather zone 069 Yankton, and Fire weather zone 070 Clay. * WIND...West to northwesterly sustained winds 20 to 30 mph with gusts 30 to 45 mph. * HUMIDITY...Lowest relative humidity of 15 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
194 WWUS83 KFSD 050906 RFWFSD URGENT - FIRE WEATHER MESSAGE National Weather Service Sioux Falls SD 406 AM CDT Tue Apr 5 2022 NEZ013-SDZ038-050-052>054-057>061-063>066-068>070-060200- /O.CON.KFSD.FW.W.0008.220405T1700Z-220406T0200Z/ Dixon-Beadle-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora-Davison- Hanson-McCook-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme- Yankton-Clay- 406 AM CDT Tue Apr 5 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTH CENTRAL SOUTH DAKOTA AND NORTHEASTERN NEBRASKA... * AFFECTED AREA...In Nebraska...Fire weather zone 013 Dixon.In South Dakota...Fire weather zone 038 Beadle, Fire weather zone 053 Sanborn, Fire weather zone 054 Miner, Fire weather zone 060 Hanson, Fire weather zone 061 McCook, Fire weather zone 066 Turner, Fire weather zone 069 Yankton, and Fire weather zone 070 Clay. * WIND...West to northwesterly sustained winds 20 to 30 mph with gusts 30 to 45 mph. * HUMIDITY...Lowest relative humidity of 15 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
820 WWUS83 KFSD 051547 RFWFSD URGENT - FIRE WEATHER MESSAGE National Weather Service Sioux Falls SD 1047 AM CDT Tue Apr 5 2022 NEZ013-SDZ038-050-052>054-057>061-063>066-068>070-060000- /O.CON.KFSD.FW.W.0008.220405T1700Z-220406T0200Z/ Dixon-Beadle-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora-Davison- Hanson-McCook-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme- Yankton-Clay- 1047 AM CDT Tue Apr 5 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTH CENTRAL SOUTH DAKOTA AND NORTHEASTERN NEBRASKA... * AFFECTED AREA...In Nebraska...Fire weather zone 013 Dixon.In South Dakota...Fire weather zone 038 Beadle, Fire weather zone 053 Sanborn, Fire weather zone 054 Miner, Fire weather zone 060 Hanson, Fire weather zone 061 McCook, Fire weather zone 066 Turner, Fire weather zone 069 Yankton, and Fire weather zone 070 Clay. * WIND...West to northwesterly sustained winds 20 to 30 mph with gusts 30 to 45 mph. * HUMIDITY...Lowest relative humidity of 15 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
287 WWUS83 KFSD 052025 RFWFSD URGENT - FIRE WEATHER MESSAGE National Weather Service Sioux Falls SD 325 PM CDT Tue Apr 5 2022 NEZ013-SDZ038-050-052>054-057>061-063>066-068>070-060200- /O.CON.KFSD.FW.W.0008.000000T0000Z-220406T0200Z/ Dixon-Beadle-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora-Davison- Hanson-McCook-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme- Yankton-Clay- 325 PM CDT Tue Apr 5 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTH CENTRAL SOUTH DAKOTA AND NORTHEASTERN NEBRASKA... * AFFECTED AREA...In Nebraska...Fire weather zone 013 Dixon.In South Dakota...Fire weather zone 038 Beadle, Fire weather zone 053 Sanborn, Fire weather zone 054 Miner, Fire weather zone 060 Hanson, Fire weather zone 061 McCook, Fire weather zone 066 Turner, Fire weather zone 069 Yankton, and Fire weather zone 070 Clay. * WIND...West to northwesterly sustained winds 20 to 30 mph with gusts 30 to 45 mph. * HUMIDITY...Lowest relative humidity of 15 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Apr 4, 11:50 AM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Apr 4, 11:50 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 1150 AM CDT Mon Apr 4 2022 .SHORT TERM...(Today and Tonight) Issued at 303 AM CDT Mon Apr 4 2022 KEY MESSAGES: 1. Numerous hazards expected over the upcoming week. 2. Fire danger very high for portions of the area Monday/Tuesday. 3. Deepening upper trough brings precip chances Tuesday-Thursday. 4. Same trough brings risk for high winds Wednesday/Thursday. 5. Dry and much warmer next weekend; more fire danger likely. THIS MORNING: Stratus continues to drop southward behind departing upper trough. At the surface, high pressure continues to slide east across South Dakota, and as clouds thin, temperatures quickly drop into the 20s. Radiational fog development will be possible through early morning, especially along cloud edges and thinning area of stratus. TODAY: A secondary mid-lvl vorticity maxima will slide east of the area this morning, with increasing low lvl warm advection commencing through the morning. This may allow an area of mid-upr clouds to float eastward through the day. At the surface, high pressure will move east of the area by mid-day, and sfc cyclogenesis will begin over western South Dakota. The intensifying SPG will produce gusty south to southwest winds through areas west of the James River this afternoon. Temperatures climb into the upper 50s to lower 60s, with soundings indicating potential for dew points into the lower to middle 20s. This combo will create very high to extreme fire danger risks over portions of the area. See separate fire weather discussion for further details. TONIGHT: Energy ejecting out of the Northern Rockies tonight will push a surface front eastward across the Dakotas after dark. Surface winds will stay very gusty overnight, with some enhancement over the higher terrain areas. The increasing winds and mid-lvl clouds will keep overnight lows warm, and have increased temperatures in most areas. After midnight, a band of low-mid lvl moisture along an advancing warm advection zone will lead to an narrow area of scattered showers. The rapid eastward advancement of this upper system eastward will limit moisture return, and also limit the potential precipitation development. The areas with the greatest potential for rain will be along and east of I-29 where lift and moisture convergence are maximized. .LONG TERM...(Tuesday through Sunday) Issued at 303 AM CDT Mon Apr 4 2022 TUESDAY: The aforementioned surface front will quickly race eastward Tuesday morning, as the upper trough begins to pivot and deepen over the Dakotas. The greatest concern on Tuesday will be the rapid spread of deeply mixed airmass over the Plains. Soundings indicate potential to mix to nearly 600 mb at times, especially west of the James River Valley. This depth of mixing will also tap into a strong layer of winds aloft by Tuesday afternoon, increasing the potential for 40+ MPH winds. Have generally lowered dew points over the CWA, which in return increases the fire danger risk. See separate discussion for more info. While not in the forecast, I can't rule out the potential for some very high based convective showers to develop over central SD by mid-afternoon. WEDNESDAY-THURSDAY: The wobble of the upper level low will dictate just how windy, wet, and cold Wednesday and Thursday are in the region. Latest guidance continues to hint at the return of convectively driven showers arriving from the northwest on Wednesday as a lobe of vorticity rotates through the area. Winds will also be near advisory levels at times, especially west of I-29. GFS/ECMWF show the area tapping into a 50 knot wind layer AOA 800 mb Wednesday afternoon. Some significant increases in wind speeds were made to the populated guidance during this forecast. By Thursday, this upper level system will have shifted into the Great Lakes region, leaving the local area in a prime area for strong winds and convective snow/rain Thursday. In fact, ECMWF ensemble suggests that 850mb winds on the western flank of this upper trough will be at or above the 99th percentile of climatology. At this point confidence is very high that we'll have at least wind advisory criteria in a considerable part of the CWA, with some low end probability of high wind warning criteria in south central SD. Temperatures remain well below normal, and may be driven lower by precipitation. FRIDAY-SUNDAY: A turbulent mid-week will give way to much warmer, and continued dry conditions for the upcoming weekend. It looks like we have the potential to shift towards a high amplitude long wave pattern next weekend and into early next week, with mid-lvl ridging spreading into the central US for the upcoming weekend. Temperatures are expected to climb above normal, but winds may also increase bringing another high fire danger risk by Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1143 AM CDT Mon Apr 4 2022 Winds will begin to increase later this afternoon, starting first west of the James and eventually into NW IA by this evening. A predominantly south or southeast direction is expected through closer to daybreak Tuesday when a front will bring a switch to a more westerly direction. Flow above the surface overnight will also be quite strong and during any relative lulls in surface winds, LLWS can be expected. Shower chances are possible overnight and Tuesday morning at both KHON and KFSD although impacts look relatively minor at this time. && .FIRE WEATHER... Issued at 303 AM CDT Mon Apr 4 2022 The increasing surface pressure gradient will lead to 20+ mph sustained winds through the western MO river valley Monday afternoon. Soundings indicate deep mixing up to 700-600 mb this afternoon, and this should result in relative humidity values in the 20-30 percent range. Will go ahead and issue a red flag warning for the far southeastern portions of the CWA. Further east, despite the lower RH, the strongest winds may not arrive early enough in the day for a prolonged fire danger risk. Greater concerns for fire weather arrive on Tuesday behind a progressive frontal boundary Tuesday morning. We're anticipating a deeply mixed airmass to move off the front range and through Nebraska and South Dakota quickly in the afternoon. Soundings support extreme mixing, increasing the potential for dew points into the lower teens in many areas. If we can maximize mixing, then we should see gusts approaching 40 mph at times. Only a couple things that could lower fire danger slightly, one of those being the potential for a light wetting rain Tuesday morning through central South Dakota. There may also be a low-end potential for high-based convective showers in the afternoon. All this said, as we've seen over the past days, even with RH values of 35-40%, the fuels in the area are well cured and primed for fire development in strong winds. A fire weather watch may be needed for Tuesday. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...Red Flag Warning until 9 PM CDT this evening for SDZ050-057-063. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...Dux LONG TERM...Dux AVIATION...Kalin FIRE WEATHER...Dux
Hazardous weather outlook, Apr 4, 4:55 AM CDT, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 455 AM CDT Mon Apr 4 2022 IAZ001>003-013-014-021-022-MNZ071-072-080-081-089-090-097-098- SDZ040-056-051000- Lyon-Osceola-Dickinson-O'Brien-Clay-Cherokee-Buena Vista-Lincoln- Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock-Brookings-Moody- 455 AM CDT Mon Apr 4 2022 This Hazardous Weather Outlook is for portions of northwest Iowa, southwest Minnesota, and east central South Dakota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A large storm system will bring the chance for rain and snow to the region Tuesday through Thursday. Periods of gusty winds are also expected and winds may gust over 40 mph during portions of Tuesday, Wednesday, and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IAZ012-020-031-032-NEZ013-014-SDZ038-039-052>055-058>062-064>071- 051000- Sioux-Plymouth-Woodbury-Ida-Dixon-Dakota-Beadle-Kingsbury-Jerauld- Sanborn-Miner-Lake-Aurora-Davison-Hanson-McCook-Minnehaha-Douglas- Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay-Union- 455 AM CDT Mon Apr 4 2022 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight The wildfire risks will be elevated Monday afternoon due to the return of breezy afternoon winds and low relative humidity values. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A large storm system will move through the area beginning Tuesday and leaving the area on Thursday. While this system won't bring a great deal of precipitation, it will bring several periods of strong winds and occasional rain or snow showers. Winds may exceed 40 mph at times Tuesday, Wednesday, and Thursday. These strong winds will also lead to very high fire danger Tuesday afternoon and evening. Planned burning should be delayed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SDZ050-057-063-051000- Gregory-Brule-Charles Mix- 455 AM CDT Mon Apr 4 2022 This Hazardous Weather Outlook is for portions of south central South Dakota. .DAY ONE...Today and Tonight Critical fire danger will be likely Monday afternoon and evening due to the combination of gusty winds and low humidity. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A large storm system will move through the area beginning Tuesday and leaving the area on Thursday. While this system won't bring a great deal of precipitation, it will bring several periods of strong winds. Winds may exceed 40 mph at times Tuesday, Wednesday, and Thursday. These strong winds will also lead to critical fire danger Tuesday afternoon and evening. Planned burning should be delayed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:20 AM CDT | Red Flag Warning | FSD | Aurora, Bon Homme, Brule, Charles Mix, Davison, Douglas and 3 more | 18 hr |
Nearby
Red Flag Warnings in South Dakota, 2022Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.